MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® DAVIS MODEL FOLEY CATHETER; DIAGNOSTIC FOLEY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® DAVIS MODEL FOLEY CATHETER; DIAGNOSTIC FOLEY
Model Number 0187L
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that four foley catheters had balloons with slits in them.
 
Additional Manufacturer Narrative
The reported event was confirmed, however the cause is unknown.Evaluation of the returned samples indicated that all four catheters contained tears within their balloons and were found to be degraded.This catheter was a diagnostic catheter.Based on samples received, it does not appear that the products were used.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 15cc balloon: use 20ml sterile water 20cc balloon: use 25ml sterile water 30cc balloon: use 35ml sterile water 40cc balloon: use 45ml sterile water 75cc balloon: use 80ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that four foley catheters had balloons with slits in them.

Brand Name
BARDEX® DAVIS MODEL FOLEY CATHETER
Common Device Name
DIAGNOSTIC FOLEY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8922246
Report Number1018233-2019-04993
Device Sequence Number11274812
Product Code EZC
UDI-Device Identifier00801741019272
UDI-Public(01)00801741019272
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number0187L
Device Catalogue Number0187L
Device Lot NumberNGBP2415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1